Alert archive / Oklahoma / Tornado Warnings in 2001

Tornado Warning 60, NWS Norman, OK

June 4, 2001Roger Mills County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 4, 2001, 10:28 PM CDT for Roger Mills County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 10:28 PM CDT (03:28 UTC)
Expired
Jun 4, 2001, 11:15 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 050329
TOROKC

OKC129-050415-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  ROGER MILLS COUNTY IN WESTERN OKLAHOMA

* UNTIL 1115 PM CDT

* AT 1028 PM CDT...FIREFIGHTERS REPORTED A TORNADO 8 MILES SOUTHWEST OF
  LEEDEY. THE LARGE STORM WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE ANGORA...CHEYENNE...ROLL AND
  STRONG CITY

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3580 9984 3557 9974 3565 9941 3600 9941
          3582 9963

WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 10:00 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 4, 10:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT MON JUN 4 2001

LOSS OF DAYTIME HEATING SHOULD HELP TO GRADUALLY WEAKEN THE CURRENT
CROP OF STRONG AND SEVERE THUNDERSTORMS.  HOWEVER... A CHANCE OF
STORMS WILL PERSIST OVERNIGHT... ESPECIALLY IN THE NORTH WHERE THE
COMBINED EFFECTS OF THE LOW-LEVEL JET AND SURFACE TROUGH WILL FAVOR
CONTINUING STORM DEVELOPMENT... ALTHOUGH PROBABLY NOT AS STRONG AS
THOSE OF THIS EVENING.

WE WILL ALSO HAVE TO MONITOR THE PROGRESS OF THE STORM SYSTEM JUST
TO OUR SOUTHWEST.  IR IMAGERY SHOWS COOLING TOPS... SO IF THIS TREND
CONTINUES WE WILL ALSO NEED TO MAINTAIN SIGNIFICANT POPS IN THE
SOUTHWEST ZONE GROUPS.

WINDS MAY NEED TO BE NUDGED UP A BIT IN THE WESTERN ZONES
OVERNIGHT.  ONCE WE GET A CHANCE TO PERUSE THE NEW MODEL GUIDANCE WE
CAN MAKE THE FINAL DECISION ON THAT.

THESE ITEMS WILL PROBABLY BE UPDATED BETWEEN 11 PM AND MIDNIGHT.

FCSTID = 2?3 = CMS

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 4, 8:47 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    1 S REYDON                OK   .88 INCH HAIL
06/04/01   ROGER MILLS                    REPORTED BY PUBLIC

0840 PM    1 S REYDON                OK   .88 INCH HAIL
06/04/01   ROGER MILLS                    PUBLIC RPT. PREVIOUS EVENT
                                          15 MIN DURATION.

0843 PM    18 NE CHESTER             OK   1.25 INCH HAIL
06/04/01   MAJOR                          HALF DOLLAR SIZE HAIL
                                          REPORTED BY PUBLIC.

0850 PM    14 SE WAYNOKA             OK   1.75 INCH HAIL
06/04/01   WOODS                          @GOLF BALL SIZE HAIL
                                          REPORTED BY PUBLIC.
Local storm report, Jun 4, 8:57 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    5 E MUTUAL                OK   2.00 INCH HAIL
06/04/01   WOODWARD                       REPORTED BY PUBLIC
Local storm report, Jun 4, 9:28 PM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    8 RNW ALVA                 OK   .75 INCH HAIL
06/04/01   WOODS                          REPORTED BY PUBLIC
Local storm report, Jun 4, 9:40 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    4 N SWEETWATER            OK   1.75 INCH HAIL
06/04/01   ROGER MILLS                    GOLF BALL SIZE HAIL
                                          REPORTED BY EM.

0937 PM    12 N ALVA                 OK   .88 INCH HAIL
06/04/01   WOODS                          REPORTED BY PUBLIC
Local storm report, Jun 4, 9:59 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0943 PM    CHEYENNE                  OK   .75 INCH HAIL
06/04/01   ROGER MILLS                    REPORTED BY SHERIFFS OFFICE
Local storm report, Jun 4, 10:22 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT MON JUN 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1017 PM    7$ NW REYDON               OK   1.75 INCH HAIL
06/04/01   ROGER MILLS                    RPTD BY REYDON EOC TO BE ON
                                          TX/OK STATE LINE.

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:39 PM CDTSevere Thunderstorm WarningOUNDewey36 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningOUNRoger Mills35 min
Jun 4, 8:05 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward35 min
Jun 4, 8:33 PM CDTSevere Thunderstorm WarningOUNRoger Mills42 min
Jun 4, 8:41 PM CDTSevere Thunderstorm WarningOUNMajor, Woods39 min
Jun 4, 8:55 PM CDTSevere Thunderstorm WarningOUNAlfalfa40 min
Jun 4, 9:01 PM CDTSevere Thunderstorm WarningOUNWoods39 min
Jun 4, 9:06 PM CDTTornado WarningOUNRoger Mills29 min
Jun 4, 9:36 PM CDTTornado WarningOUNRoger Mills39 min
Jun 4, 9:40 PM CDTFlash Flood WarningOUNRoger Mills3 hr
Jun 4, 10:14 PM CDTSevere Thunderstorm WarningOUNRoger Mills61 min
Jun 4, 10:24 PM CDTSevere Thunderstorm WarningOUNCuster51 min
Jun 4, 10:41 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis49 min
Jun 4, 11:08 PM CDTTornado WarningOUNRoger Mills52 min
Jun 4, 11:12 PM CDTSevere Thunderstorm WarningOUNCuster63 min
Jun 4, 11:24 PM CDTSevere Thunderstorm WarningOUNDewey51 min
Jun 4, 11:29 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Jun 4, 11:54 PM CDTSevere Thunderstorm WarningOUNEllis51 min
Jun 5, 12:13 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward47 min
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningOUNHarper43 min
Jun 5, 1:07 AM CDTSevere Thunderstorm WarningOUNDewey23 min
Jun 5, 1:10 AM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher40 min
Jun 5, 1:30 AM CDTSevere Thunderstorm WarningOUNDewey30 min
Jun 5, 1:35 AM CDTSevere Thunderstorm WarningOUNGarfield40 min
Jun 5, 2:19 AM CDTSevere Thunderstorm WarningOUNBlaine26 min
Jun 5, 4:59 AM CDTSevere Thunderstorm WarningOUNGarfield31 min
Jun 5, 4:31 PM CDTSevere Thunderstorm WarningOUNWoodward44 min
Jun 5, 5:37 PM CDTSevere Thunderstorm WarningOUNWoods38 min
Jun 5, 6:26 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Jun 5, 6:42 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 5, 6:56 PM CDTTornado WarningOUNWoodward34 min
Jun 5, 6:57 PM CDTSevere Thunderstorm WarningOUNEllis63 min

Nearby

Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.